MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon incorrect size was encountered.The target lesion was located in the left anterior descending artery.A 3.50mm x 8mm emerge balloon catheter was advanced for dilation.However, during inflation, the balloon inflation protruded the markers.The balloon was removed and inflated outside the body at nominal pressure and it was noted that it over expanded.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.The device was microscopically and visually examined.There was contrast in the inflation lumen and the balloon.The balloon was loosely folded, and there was a 7mm long longitudinal tear approximately 1mm proximal from the tip of device.There is a buckled guidewire lumen 1mm in length at the balloon transition approximately 2mm proximal from the tip of device.The overall length of the device was 142.1cm.The length of the distal end of the distal markerband to the proximal end of the proximal markerband was 8mm.The device could not be inflated to take an accurate measurement of the balloon due to device damage.The overall length of the device did meet product specification at 142.1cm.
 
Event or Problem Description
It was reported that balloon incorrect size was encountered.The target lesion was located in the left anterior descending artery.A 3.50mm x 8mm emerge balloon catheter was advanced for dilation.However, during inflation, the balloon inflation portruded the markers.The balloon was removed and inflated outside the body at nominal pressure and it was noted that it over expanded.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11653200
Report Number2134265-2021-04199
Device Sequence Number3658461
Product Code LOX
UDI-Device Identifier08714729806561
UDI-Public08714729806561
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model Number7130
Device Catalogue Number7130
Device Lot Number0024910728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1